[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IP] Frustrated new pumper needs advise

That might be a consideration, but the only problem I had with sugars
gradually climbing was when I used a sil.  After 24 hours, I would have a
red mark that resembled a base ball field, pointed on one end, and rounded
as it went away.

When I use the quickset, or when I used rapids.  Don't have that problem.
Might be an allergy to the sils themselves, I don't know, but they just
don't work well for me. While I know others who swear by them.

----- Original Message ----- 
From: "Michael" <email @ redacted>

> Can try putting tape down before inserting. But you are describing
> my problems I have with the sils. I just can't use them.  Put them
> in, they might be fine for a little while, then gradually sugars
> seem to go up even with corrections.  I gave up using them.  Can try
> the shorter cannula quickset or softsets.  A friend of mine who is
> really lean, she uses solely her thighs for insertions.  This is
> what works for her.
> Christene

This could easily be a problem with the insulin-analog you are using.
We know from data collected for around 4-5 years that about 5-6% of
the general T1 population is sensitive to one or the other of the
insulin-analogs but not both. There is a rather involved set of steps
to determine this, but the easiest way now is just to switch to the
other brand for a 1000u vials worth and see if the problem goes away.
If your CDE or doc would like some additional information I'd be
happy to email it if they contact me privately.

When there was only one choice, Humalog, this was a frequent topic
for discussion in this forum. Now people just switch back and forth
to fix or confirm the problem.

A number of members have written me describing the symptoms related
to this kind of problem for both insulin-analogs and I have read
reports of similiar findings for Lantus (another insulin-analog).

The incidence of all of this is low and I don't think should be of
concern since there seems to be an easy solution.

email @ redacted
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org